Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 98, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 4, 2010, 2:14 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2010, 2:14 PM PST (22:14 UTC)
- Expired
- Dec 4, 2010, 9:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
767 WHUS76 KEKA 042214 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 214 PM PST SAT DEC 4 2010 ...GALE FORCE WINDS TODAY INTO THIS EVENING... .A PAIR OF DEVELOPING SURFACE LOWS WILL BRING STRONGER SOUTHEAST WINDS TO THE SOUTHERN WATERS AND THE NORTHERN OFFSHORE WATERS. PZZ455-050500- /O.CAN.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/ /O.NEW.KEKA.SC.Y.0098.101204T2214Z-101205T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 214 PM PST SAT DEC 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHEAST WINDS OF 15 TO 25 KT WILL SUBSIDE BY LATE EVENING. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-050500- /O.CON.KEKA.GL.W.0136.101204T2300Z-101205T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 214 PM PST SAT DEC 4 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHEAST WINDS OF 20 TO 30 KT...WITH GUSTS UP TO 35 KT...WILL SUBSIDE BY LATE EVENING. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-050500- /O.CON.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 214 PM PST SAT DEC 4 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHEAST WINDS OF 20 TO 30 KT...WITH GUSTS UP TO 35 KT...WILL SUBSIDE BY LATE EVENING. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
643 WHUS76 KEKA 042221 CCA MWWEKA URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 221 PM PST SAT DEC 4 2010 PZZ455-050500- /O.CAN.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/ /O.NEW.KEKA.SC.Y.0098.101204T2221Z-101205T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 221 PM PST SAT DEC 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHEAST WINDS OF 15 TO 25 KT WILL SUBSIDE BY LATE EVENING. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-050500- /O.CON.KEKA.GL.W.0136.101204T2300Z-101205T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 221 PM PST SAT DEC 4 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHEAST WINDS OF 20 TO 30 KT...WITH GUSTS UP TO 35 KT...WILL SUBSIDE BY LATE EVENING. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-050500- /O.CON.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 221 PM PST SAT DEC 4 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. * WINDS: SOUTHEAST WINDS OF 20 TO 30 KT...WITH GUSTS UP TO 35 KT...WILL SUBSIDE BY LATE EVENING. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
458 WHUS76 KEKA 050505 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 905 PM PST SAT DEC 4 2010 ...WINDS BEGIN TO DIMINISH... .THE PRESSURE GRADIENT OVER THE WATERS HAS BEGUN TO EASE TONIGHT AS LOW PRESSURE LIFTS AND FILLS WITH TIME. PZZ470-475-051315- /O.EXP.KEKA.GL.W.0136.000000T0000Z-101205T0500Z/ /O.NEW.KEKA.SC.Y.0099.101205T0505Z-101209T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 905 PM PST SAT DEC 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: DIMINISHING SLOWLY OVERNIGHT BELOW GALE...BUT REMAINING FRESH TO STRONG. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY SLOWLY CALM IN THE WAKE OF GALE FORCE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-051100- /O.EXP.KEKA.SC.Y.0098.000000T0000Z-101205T0500Z/ /O.NEW.KEKA.SC.Y.0099.101205T0505Z-101205T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 905 PM PST SAT DEC 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. * WINDS: FRESH SOUTHEAST WINDS WILL SUBSIDE OVERNIGHT. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY SLOWLY CALM IN THE WAKE OF STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-051100- /O.NEW.KEKA.SC.Y.0099.101205T0505Z-101205T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 905 PM PST SAT DEC 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. * WINDS: FRESH SOUTHEAST WINDS WILL SUBSIDE OVERNIGHT. * WAVES: STEEP...SHORT PERIOD SEAS WILL CONTINUE OVERNIGHT AS THEY SLOWLY CALM IN THE WAKE OF STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 11:00 AM PST, 3 hours 14 minutes earlier.
Area forecast discussion, Dec 4, 11:00 AM PST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED MARINE NATIONAL WEATHER SERVICE EUREKA CA 1100 AM PST SAT DEC 4 2010 .SYNOPSIS... HIGH PRESSURE OVER THE FOUR CORNERS AND A LOW PRESSURE SYSTEM OVER THE EAST PACIFIC WILL BRING CLOUDS AND PERIODS OF LIGHT RAIN TO NORTHERN CALIFORNIA THROUGH AT LEAST MIDWEEK...WITH THE HEAVIEST RAINFALL EXPECTED SOUTH OF CAPE MENDOCINO. && .UPDATE....INCREASED POPS AND QPF FOR TODAY. ISENTROPIC LIFT AHEAD OF APPROACHING LOW ALREADY HAS SCATTERED SHOWERS GOING ACROSS OUR CWA. HOWEVER...NOT EXPECTING COVERAGE TO INCREASE MUCH GIVEN THE LACK OF ANY APPRECIABLE FORCING. CLARK && .DISCUSSION...INTERESTING IR IMAGERY THIS MORNING AS 3 MAJOR FEATURES AFFECTING THE NORTH COAST ARE WELL DEFINED. TO THE EAST UPPER LEVEL RIDGING BEGINS IN EARNEST OVER THE 4 CORNERS REGION WHERE HEIGHTS AND THICKNESS VALUES WILL CONTINUE TO RISE THROUGH THE WEEKEND. ACROSS THE EPAC A LOW PRESSURE SYSTEM HAS NOW SPLIT INTO 2 SYSTEMS WITH STRONG SURFACE CYCLOGENESIS EVIDENT ASSOCIATED THE LOW NEAR 37N 127W. THE END RESULT OF ALL THREE FEATURES IS SOUTHERLY FLOW AT MID AND UPPER LEVELS ACROSS THE ENTIRE STATE PROVIDING PLENTY OF CLOUDS BUT NOT NECESSARILY A LOT OF RAIN PRODUCING MOISTURE. NEXT BEST CHANCE OF PRECIP SHOULD OCCUR LATER TONIGHT WHEN A WEAK FRONT WILL APPROACH THE COAST FROM A WSW DIRECTION BRINGING WITH IT A POTENTIALLY NARROW N-S ORIENTED BAND OF SHRA. LATE SUN ANOTHER DECENT SHORTWAVE SHOULD ENHANCE PRECIPITATION CHANCES ONCE AGAIN ACROSS MUCH OF THE CWA WHICH COULD LAST INTO MONDAY DROPPING WIDESPREAD AMOUNTS OF A HALF TO ONE INCH...MOSTLY IN SOUTHERN PORTIONS OF THE CWA AND INTO MTR...THOUGH THE ENTIRE AREA IS LIKELY TO GET WET DURING THIS PERIOD REGARDLESS. MIDWEEK...GUIDANCE HAS BEEN ADVERTISING A WIDESPREAD RAIN EVENT FOR QUITE SOME TIME BEGINNING TUESDAY WITH THE APPROACH OF ANOTHER PACIFIC FRONT. A COUPLE OF UL WAVES WILL BRING ADDITIONAL ROUNDS OF PRECIP BEHIND THE FRONT WHICH WILL LAST WELL INTO FRIDAY. TOWARD SATURDAY BOTH GFS AND ECMWF INDICATING DECENT RIDGE BUILDING ALOFT SIMILAR TO WHAT WE SAW THROUGH THE FIRST THREE WEEKS OF NOV AND NOW THE GFS HAS A MORE AMPLIFIED HEIGHT CONTOURS WHICH SHOULD PREVENT THE ACTIVE ZONAL FLOW WHICH WAS PREVIOUSLY DISCUSSED. HAVE CONTINUED THE TREND DOWNWARD FOR POPS OVER MOST OF THE CWA BUT HAD TO BLEND WITH NEIGHBORS MAINTAINING CLIMO OR BETTER TOWARD THE NORTH. CLARK/TONKIN && .AVIATION...RADAR AND SATELLITE IMAGES SHOW LIGHT RAIN OVER THE COASTAL WATERS AND MOVING ACROSS MENDOCINO COUNTY...WHILE SURFACE-BASED OBSERVATIONS INDICATE MID TO HIGH CLOUDS ACROSS THE AREA WITH PERIODS OF REDUCED VSBY ALONG THE COAST. EXPECT MAINLY VFR CONDITIONS ACROSS THE NORTHERN FORECAST AREA WITH CIGS SLOWLY LOWERING AND ONLY A FEW LIGHT SPRINKLES EXPECTED TODAY. ACROSS MENDOCINO EXPECT CIGS AND VSBY TO SUBSIDE TO MVFR LATE THIS AFTERNOON. CMC && .MARINE...SURFACE LOW COMING IN STRONGER THAN EARLIER ANTICIPATED...WITH POINT ARENA BUOY AND STATION JUST ABOUT REACHING GALE. UPGRADED THE SMALL CRAFT TO A GALE WARNING FOR SOUTHERN ZONES...AND EXPANDED THE GALE INTO THE NORTHERN OUTER WATERS FOR LATE THIS AFTERNOON AND EVENING AS THE SURFACE LOW TRACKS NORTH. MAB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING PZZ455-475-470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 4, 3:44 AM PST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 344 AM PST SAT DEC 4 2010 CAZ001>004-076-051145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 344 AM PST SAT DEC 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:45 AM PST | Gale Warning | EKA | 10 hr |
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.